Asymptotic analysis of a Bragg fiber: a multiple scales approach

File Description SizeFormat 
Bragg_reviewed.pdfAccepted version3.73 MBAdobe PDFView/Open
watermark.pdfPublished version571.05 kBAdobe PDFView/Open
Title: Asymptotic analysis of a Bragg fiber: a multiple scales approach
Authors: Maling, B
Craster, RV
Item Type: Journal Article
Abstract: We develop an asymptotic approach to find the guided modes, and their frequencies, within a Bragg fiber consisting of a cylindrical dielectric core surrounded by concentric cylindrical cladding layers; these fibers have the aim of transporting electromagnetic waves over long distances with minimal transmission losses. We derive a scalar ordinary differential equation eigenvalue problem on a dynamic long-scale that has the details of the short-scale field built into its coefficients, which is then straightforward to solve. The resulting asymptotic results are compared against full numerical solutions and their accuracy verified.
Issue Date: 13-Dec-2016
Date of Acceptance: 7-Oct-2016
ISSN: 0272-4960
Publisher: Oxford University Press
Start Page: 1191
End Page: 1208
Journal / Book Title: IMA Journal of Applied Mathematics
Volume: 81
Issue: 6
Copyright Statement: © The authors 2016. Published by Oxford University Press on behalf of the Institute of Mathematics and its Applications. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (, which permits unrestricted reuse, distribution, and reproduction in any medium, provided the original work is properly cited.
Keywords: Science & Technology
Physical Sciences
Mathematics, Applied
electromagnetic waves
periodic structures
0102 Applied Mathematics
Applied Mathematics
Publication Status: Published
Open Access location:
Appears in Collections:Mathematics
Applied Mathematics and Mathematical Physics
Faculty of Natural Sciences

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

Creative Commonsx